# SDR CA070607005

- Difficulty date: May 28, 2007
- Submitted: July 3, 2007
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 9,730 hours
- Engine: Pwa R985*
- Propeller: Hartzl HCB3R304
- System (JASC): 8011 · Engine Starter
- Part: Relay
- Part number: AN33711
- Part serial: 2965
- Condition: Failed
- Location: Starter
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) JUST AFTER TAKEOFF, PILOT NOTICED FAINT SMOKE ODOR BUT UNSURE OF SOURCE, CONTINUED.  DURING CLIMB WHITE SMOKE CAME IN AROUND RUDDER PEDALS SO PILOT SHUTDOWN ELECTRICS AND PROCEEDED TO LAND AIRCRAFT.  AFTER LANDING PILOT NOTICED SMOKE COMING FROM THE ACCESSORY SECTION BUT IT DIMINISHED RAPIDLY AND THERE WERE NO SIGNS OF FIRE. UPON FURTHER INSPECTION BY MAINTENANCE STAFF, THE STARTER (PN 756-21C) SHOWED SIGNS OF OVERHEATING AND WAS REPLACED.  THE STARTER RELAY (PN AN3371-1) WAS ALSO REPLACED.  UPON EVALUATION OF THE RELAY THE FOLLOWING WAS NOTED: CLOSE AT 5 VDC OPEN AT 0 VDC TESTED COIL RESISTANCE 9.1 OHMS OILY UNDER COVER, SCREWS AND GASKETS CONTACT A1 SHOWS SIGNS OF RECENT STICKING CONTACT SHOWS ARCING AR
